Oregon, 2006Flood in Oregon, January 11 to 13, 2006
January 11 to 13, 2006 · NWS MFR · 1 event in 1 county or zone
A Flood Warning was issued for the Coquille River at Coquille at 11/1717 PST and cancelled at 13/0346 PST. Lead time on the warning was -1:02 hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Flood Warning was issued for the Coquille River at Coquille at 11/1717 PST and cancelled at 13/0346 PST. Lead time on the warning was -1:02 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 11, 1:50 PM PST, 2 hours 25 minutes earlier.
Area forecast discussion, Jan 11, 1:50 PM PST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
150 PM PST WED JAN 11 2006
.DISCUSSION...
THE COLD POOL OF AIR BEHIND THE FRONT WILL CONTINUE LIGHT
SHOWERS THIS EVENING. TONIGHT STRONG WARMING ALOFT OCCURS AS THE
WARM FRONT APPROACHES. THE CIRRUS SHIELD ASSOCIATED WITH THE WARM
FRONT WILL THICKEN WITH SKIES OVERCAST ACROSS OUR AREA BEFORE
MIDNIGHT.
EARLY THURSDAY MORNING RAINS WILL START AT THE COAST. NEITHER
THE GFS OR ETA SHOW QPF COMPARABLE TO TUESDAYS RAINFALL. THOSE
MODELS AND THE ECMWF INDICATE A SPLITTING SYSTEM WITH A LOW
FORMING AT THE BOTTOM OF THE TROUGH THAT MOVES INTO CENTRAL OR
SOUTHERN CALIFORNIA. SO FURTHER FLOODING IS NOT EXPECTED.
WINDS INCREASE AT THE COAST THURSDAY MORNING BUT APPEAR SOMEWHAT
MARGINAL FOR A HIGH WIND EVENT FOR SUSTAINED WINDS BUT GUST CRITERIA
COULD BE MET. THE EVENT WILL BE BRIEF DUE TO THE SPLITTING OF THE
SYSTEM. THE SHASTA VALLEY WILL BECOME WINDY FRIDAY WITH 70 KNOT
700MB WIND FROM THE SOUTH BUT THE SURFACE PRESSURE GRADIENT IS
WEAK...4MB OR LESS BETWEEN MFR AND RDD. ALSO MOST OF THE
PRECIPITATION FOLLOWS THE DEVELOPING LOW INTO CENTRAL CALIFORNIA AT
THAT TIME.
SNOW LEVELS WILL BE AROUND 5000 FEET BUT LOWER TO 3000 FEET AS
PRECIPITATION TAPERS OFF SATURDAY MORNING WHEN THE UPPER TROUGH
AXIS REACHES THE COAST.
A FEW LIGHT SHOWERS ARE EXPECTED SATURDAY AND SATURDAY NIGHT.
SUNDAY LOOKS MOSTLY DRY AS THE RIDGE REBUILDS AHEAD OF THE NEXT
WARM FRONT MONDAY FOLLOWED BY A COLD FRONT TUESDAY TAPERING TO
SHOWERS ON WEDNESDAY.
&&
.AVIATION...NUMEROUS LIGHT SHOWERS WITH AREAS OF MOUNTAINS OBSCURED
AND OCCASIONAL MVFR CONDITIONS IN THE COLD POOL BEHIND THE FRONT.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
FLORENCE TO CA BORDER 0-60 NM.
HIGH WIND WARNING THURSDAY AFTERNOON AND NIGHT COAST
ZONES 21 AND 22.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
OR BORDER TO PT ST GEORGE 0-60 NM.
&&
MO
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 11, 2:04 PM PST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
204 PM PST WED JAN 11 2006
ORZ021-022-121400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
204 PM PST WED JAN 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HIGH WIND WARNING IN EFFECT FROM 12 PM THURSDAY TO 4 AM FRIDAY. SEE
HIGH WIND WARNING PRODUCT FOR DETAILS.
GLASER
Flood, South Central Oregon Coast
- When
- January 11, 4:15 PM PST to January 13, 1:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 45.467, -120.200
The Coquille River at Coquille exceeded flood stage (21.0 feet) during this interval. It crested at 21.68 feet at 2045 and 2245 PST on 1/11/06.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, January 11, 20065 injured · $90,000 · 1 event
- Tornadoes in Virginia, January 11, 20062 injured · $40,000 · F1 · 2 events
- Winter Weather in Montana, January 11, 20062 injured · 2 events
- Winter Weather in Vermont, January 11, 2006$20,000 · 3 events
- Winter Weather in Colorado, January 11 to 12, 20064 events
- High Wind in Wyoming, January 11, 200693 kt wind · 3 events
- Heavy Snow in Utah, January 11, 20063 events
- High Wind in Washington, January 11, 200657 kt wind · 1 event
- Waterspout in South Atlantic Coastal Waters, January 11, 20061 event
- Hail in North Carolina, January 11, 20060.88 in hail · 1 event
- High Wind in Nevada, January 11, 200650 kt wind · 1 event
- Hail in North Carolina, January 11, 20061 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488530.